MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-6-HX-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the axium coil push rod could not be withdrawn from the microcatheter.The patient was undergoing surgery for treatment of a saccular, ruptured aneurysm in the right posterior communicating artery with a max diameter of 5 mm and a 3 mm neck diameter.It was noted the patient's blood flow was low and vessel tortuosity was moderate.It was reported that after the spring coil embolization was completed, it was successfully detached, but the spring coil push rod could not be withdrawn from the microcatheter.In the end, the microcatheter and the push rod could only be withdrawn from the body together; the microcatheter used was mv company's headway 17.They were sent back to the company together.This surgery was double microcatheter embolization, but the spring coil push rod could not be withdrawn from the microcatheter.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this even t.Additional information was received that the cause of the push rod resistance was not determined.It was noted that the resistance seemed to occurred at the distal end of the catheter.
 
Additional Manufacturer Narrative
Event related to regulatory report: 2029214-2024-00109 product analysis: as found condition: the axium prime pusher and headway-17 micro catheter were returned for analysis within a shipping box and within a sealed plastic biohazard pouch.The axium prime pusher was broken, and the proximal segment was returned within the headway-17 micro catheter.The distal segment was returned separately.Visual inspection/damage location details: no damages or irregularities were found with the headway-17 hub.The axium prime pusher was found extending out the hub ~5.8cm.The headway-17 catheter body was found kinked at ~150.4cm from the proximal end.The axium prime pusher was found broken distal to the break indicator with the release wire retracted and broken.The proximal segment was not returned for analysis.The pusher was found with a second break at ~134.4cm from the proximal end.The headway-17 inner liner was found on the pusher (figure ).The distal pusher segment was found kinked at ~37.2cm from the proximal end.The coin was found fully retracted out of the lumen stop.The shied coil was found broken.The implant coil was already detached and not returned for analysis.Testing/analysis: the axium prime pusher segment was removed from the headway-17 with resistance encountered.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was confirmed.The cause of the resistance was found to be the damaged inner liner becoming entangled with the axium prime pusher.The cause of the inner liner damage could not be determined.The pusher was found kinked and broken, which potentially occurred due to advancing/retracting the device against the reported resistance.The headway-17 has an inner diameter of 0.017¿ and is compatible for use with the axium prime coil.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18519342
Report Number2029214-2024-00110
Device Sequence Number15396879
Product Code KRD
UDI-Device Identifier00763000313890
UDI-Public00763000313890
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2026
Device Model NumberAPB-2-6-HX-ES
Device Catalogue NumberAPB-2-6-HX-ES
Device Lot Number226309176
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2023
Initial Report FDA Received Date01/16/2024
Date Device Manufactured04/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexFemale
Patient Weight72 KG